MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Chest Tightness/Pressure (2463)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with vertebral compression fracture and underwent balloon kyphoplasty at t8.Post-operatively, the patient was presented to the emergency room with chest tightness.The ct scan was performed and the stated as micro embolism.There was no cement extravasation.The patient was asymptomatic.There was streaks of cement that showed up on the ct scan of the patient¿s lungs.Patient's issue was resolved.

Brand Name
KYPHON HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7518822
Report Number1030489-2018-00710
Device Sequence Number1438973
Product Code NDN
UDI-Device Identifier00613994515155
UDI-Public00613994515155
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberC01B
Device Lot NumberWI501999
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR